Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 15, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 1, 2025, 12:05 PM PST for Orange County, San Diego County, California. It took effect at Dec 2, 2025, 10:00 PM PST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2025, 12:05 PM PST (20:05 UTC)
- In effect from
- Dec 2, 2025, 10:00 PM PST
- Expired
- Dec 5, 2025, 10:00 AM PST
- In force
- 60 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WHUS46 KSGX 012005 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1205 PM PST Mon Dec 1 2025 CAZ043-552-021115- /O.NEW.KSGX.BH.S.0015.251203T0600Z-251205T1200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1205 PM PST Mon Dec 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...West-northwest swell with a 16 second period mixed with high astronomical tides will lead to minor tidal overflow and coastal erosion. Elevated surf will also be possible, up to 4 to 6 feet, primarily at west-facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Tuesday evening through early Friday morning. * IMPACTS...A beach hazards statement for minor tidal overflow means that high astronomical tides in combination with above normal surf will likely produce minor flooding of low- lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. * ADDITIONAL DETAILS...Coastal flooding will be the main threat, but strong rip currents and hazardous swimming conditions will also be possible with the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
11 follow-up statements
722 WHUS46 KSGX 012012 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1212 PM PST Mon Dec 1 2025 CAZ043-552-021115- /O.EXT.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1212 PM PST Mon Dec 1 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...West-northwest swell with a 16 second period mixed with high astronomical tides will lead to minor tidal overflow and coastal erosion. Elevated surf will also be possible, up to 4 to 6 feet, primarily at west-facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Tuesday evening through Friday morning. * IMPACTS...A beach hazards statement for minor tidal overflow means that high astronomical tides in combination with above normal surf will likely produce minor flooding of low- lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. * ADDITIONAL DETAILS...Coastal flooding will be the main threat, but strong rip currents and hazardous swimming conditions will also be possible with the elevated surf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
405 WHUS46 KSGX 021003 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 203 AM PST Tue Dec 2 2025 CAZ043-552-022230- /O.CON.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 203 AM PST Tue Dec 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings. Elevated surf up to 4 to 6 feet, primarily at west-facing beaches Wednesday. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From this evening through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.7 feet at 653 AM Wednesday, 7.1 feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides, especially in combination with above normal surf, will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. Inexperienced swimmers should remain out of the water to avoid hazardous swimming conditions. && $$
693 WHUS46 KSGX 022121 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 121 PM PST Tue Dec 2 2025 CAZ043-552-030615- /O.CON.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 121 PM PST Tue Dec 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings. Elevated surf up to 4 to 6 feet, primarily at west-facing beaches Wednesday. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From this evening through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.8 feet at 653 AM Wednesday, 7.1 feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
095 WHUS46 KSGX 030521 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 921 PM PST Tue Dec 2 2025 CAZ043-552-031415- /O.CON.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 921 PM PST Tue Dec 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings combined with elevated surf up to 4 to 6 feet, primarily at west-facing beaches Wednesday, will result in minor tidal overflow and beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.8 feet at 653 AM Wednesday,7.1 feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
867 WHUS46 KSGX 031017 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 217 AM PST Wed Dec 3 2025 CAZ043-552-032230- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 217 AM PST Wed Dec 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings combined with elevated surf up to 5 to 6 feet, primarily at west-facing beaches today, will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.8 feet at 653 AM today, 7.1 feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides, especially in combination with above normal surf, will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. Inexperienced swimmers should remain out of the water to avoid hazardous swimming conditions. && $$
755 WHUS46 KSGX 032142 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 142 PM PST Wed Dec 3 2025 CAZ043-552-040600- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 142 PM PST Wed Dec 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings combined with elevated surf up to 5 to 6 feet, primarily at west- facing beaches today, will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 7.1 feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
739 WHUS46 KSGX 040553 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 953 PM PST Wed Dec 3 2025 CAZ043-552-041415- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 953 PM PST Wed Dec 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings combined with elevated surf up to 5 to 6 feet, primarily at west-facing beaches today, will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 7.1 feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
312 WHUS46 KSGX 040914 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 114 AM PST Thu Dec 4 2025 CAZ043-552-042230- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 114 AM PST Thu Dec 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the mornings combined with elevated surf up to 5 feet, primarily at west-facing beaches today, will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. Hazardous swimming conditions. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 7.1 feet at 734 AM today, and 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides, especially in combination with above normal surf, will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. Inexperienced swimmers should remain out of the water to avoid hazardous swimming conditions. && $$
961 WHUS46 KSGX 042146 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 146 PM PST Thu Dec 4 2025 CAZ043-552-050630- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 146 PM PST Thu Dec 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the morning will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. * ADDITIONAL DETAILS...Predicted high tide at La Jolla: 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
844 WHUS46 KSGX 050554 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 954 PM PST Thu Dec 4 2025 CAZ043-552-051415- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 954 PM PST Thu Dec 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Very high astronomical tides during the morning will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Friday morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. * ADDITIONAL DETAILS...Predicted high tide at La Jolla: 7.1 feet at 818 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
166 WHUS46 KSGX 050932 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 132 AM PST Fri Dec 5 2025 CAZ043-552-051800- /O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 132 AM PST Fri Dec 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Very high astronomical tides during the morning will result in minor tidal overflow and local beach flooding. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through 10 AM this morning. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. * ADDITIONAL DETAILS...Predicted high tide at La Jolla: 7.1 feet at 818 AM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 1, 8:54 AM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 1, 8:54 AM PST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service San Diego CA 854 AM PST Mon Dec 1 2025 .SYNOPSIS... Low clouds and patchy fog rapidly clearing out this morning as weak to locally moderate Santa Ana winds pick up. Offshore winds weaken Tuesday for warmer and drier weather with far less marine layer cloud coverage. Chances increase for another round of weak to moderate Santa Ana winds late Wednesday into Friday, peaking Thursday. Gradual warming Thursday into next weekend with highs near seasonal normals. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Morning update... On the heels of the inside sliding upper trough now ejecting into the Great Plains, a 1032 mb surface high pressure has pushed through the Great Basin, establishing our offshore pressure gradient with weak to moderate Santa Ana winds already in place observed primarily through mountain passes where wind gusts of 30-50 mph have already occurred. The offshore flow has resulted in an early departure of the marine layer, with a few lingering patches of low clouds/inland fog set to clear out over the next hour or so. From previous discussion... Northeast to east winds are forecast to peak late this morning into the afternoon with gusts 30-45 mph below the passes, canyons, and near the foothills, with isolated gusts to 50 mph near the base of the Cajon Pass. Very weak ridging behind the departing trough and downsloping winds will lead to warming west of the mountains, where highs will be near to around 3 degrees above normal, but cooling across the mountains and deserts as cooler air moves in from the north. Santa Ana winds weaken tonight, turning back onshore by Tuesday morning. This will likely allow marine layer low clouds and fog to return to the coastal areas tonight. With the return of onshore flow and a trough beginning to drop down from the north, Tuesday will be slightly cooler with high temperatures near to slightly below normal. Much like the system today, ensembles have completely trended towards an inside slider track with the next trough Wednesday to Thursday. While some ensemble members are still showing very light precipitation, it would be more in the form of drizzle from a deepening marine layer Wednesday morning. Rain/mountain snow have been removed from the forecast with chances of measurable precipitation now less than 10%. Disappointing but not surprising. Onshore flow will strengthen ahead of the trough Tuesday, then as it passes in an almost identical track as this morning, another round of gusty Santa Ana winds develops behind it on Wednesday. Winds are forecast to peak on Thursday when there is around a 30% chance of a weak to moderate event. Offshore flow will likely continue into at least Saturday morning, gradually weakening each day. Upper level ridging slowly builds in from the west along with the offshore flow for gradual warming and drying along with mostly clear skies for thursday into early next week with highs warming to as much as 5-10 degrees above normal by Monday. && .AVIATION... 011615Z....Coasts/Valleys...Localized areas of low clouds in western valleys based 1800-2400 feet MSL with inland vis 1-5SM will prevail through 18Z. Patchy low clouds based around 1200-1800 feet MSL will develop in coastal areas after 06Z into Tuesday. Offshore northeast winds 20-30kts with locally higher gusts will continue in foothills this morning and spread into parts of inland valleys after 17Z. These will continue through the afternoon, diminishing after 02Z. Otherwise, mostly clear and VFR conditions will prevail today and tonight. .Mountains/Deserts...VFR conditions through the period. Gusty northeast surface winds on the coastal slopes of the mountains today exceeding 35kts at times. Mod up/down drafts possible in the vicinity of the mountain peaks. Localized areas of BLDU possible. Winds diminish after 06z Tue. && .MARINE... No hazardous marine conditions are expected today through Friday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Munyan AVIATION/MARINE...Zuber
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.